The wean schedule has my son taking 10 mg for five days, then 20 mg every other day for five days. How does this work out? If he took his fifth dose of the daily 10mg today, would he take 20 mg May 8th and 20 mg May 10th?
8 May 2013
Hi. I agree that this may not be accurate. Call the pharmacy to see what they have. Shorthand on labels can be had to read.
If this came from the doctor without a new prescription check there. Another day or two at 10mg isn't a big deal when tapering.
Generally it would be 10 per day then 10mg every other day (or 1/2 of a 20mg). Then reduce from that. This is not so much a taper as it is a maintenance dose. at 20 every other day it is raising the dose. One doesn't stop at 10mg for last dose. Will be curious to hear your response. Glad you asked.
9 May 2013
I am an expert on prednisone.If you're taking 20mg every day for more than 5 or 6 months or any amount around this. You take 15mg everyday for 5 days, then 10mg for 5 days,then decrease by 1mg every week. Just stopping prednisone is very bad for the vascular system and can make you really sick systemically. Tapering and stopping this drug should be a serious priority. It has and causes some severe side effects. Especially in children. This steroid can help in a host of inflammatory issues but should be monitored closely by a physician. Any alternative to this drug is preferred. If a non steroid treatment works, def use it instead. Hope this is of help, God bless
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... quickly is a safe way to drop off?
1 answer • 22 Mar 2011
My sister has been on prednisone for 18 years (by accidental oversight) They are going to start weaning her off. She is 86 years of age. What should ...
1 answer • 7 May 2013
... prednisone because they don't have as much experience with prednisone alone; however,, prednisone has less side effects. I think I'd ...
2 answers • 13 Sep 2013
... these symptoms after weaning off of prednisone?
1 answer • 20 Nov 2014